Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 339, NWS Austin/San Antonio, TX

July 14, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 14, 2007, 9:47 AM CDT for Williamson County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2007, 9:47 AM CDT (14:47 UTC)
Expired
Jul 14, 2007, 12:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 11:30 AM CDTFLOODGranger, TXFM 2243 AND SEVERAL OTHER ROADS CLOSED DUE TO FLOODING.
Jul 14, 11:30 AM CDTFLOODTaylor, TXDAVIS STREET AND 2ND STREET, PLUS OTHER ROADS CLOSED DUE TO FLOODING.
Jul 14, 11:30 AM CDTFLOODThrall, TXU.S. HIGHWAY 79 CLOSED IN AND AROUND THRALL DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 141447
FFWEWX
TXC491-141745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...GRANGER...

* UNTIL 1245 PM CDT

* AT 942 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER DAM
  AND BARTLETT

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3053 9755 3052 9718 3075 9726 3084 9756

$$
2 follow-up statements
000 
WGUS74 KEWX 141539
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 AM CDT SAT JUL 14 2007

TXC491-141745-
WILLIAMSON TX-
1038 AM CDT SAT JUL 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
WILLIAMSON COUNTY...

AT 1030 AM CDT...THUNDERSTORMS PRODUCING FLASH FLOODING WERE 
INDICATED OVER EASTERN WILLIAMSON COUNTY NEAR TAYLOR. RAINFALL RATES 
OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRANGER 
DAM...GRANGER...TAYLOR AND BARTLETT

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

LAT...LON 3049 9754 3042 9735 3047 9717 3075 9726
      3084 9756

$$
000 
WGUS74 KEWX 141737
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT SAT JUL 14 2007

TXC491-141745-
WILLIAMSON TX-
1235 PM CDT SAT JUL 14 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR WILLIAMSON
COUNTY...

AT 1235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAD MOVED EAST OUT OF 
WILLIAMSON COUNTY.  RUNOFF FROM EARLIER RAINS AND REMNANT STREAM 
FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. 

LAT...LON 3049 9754 3042 9735 3047 9717 3075 9726
      3084 9756

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:49 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 14, 6:49 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT SAT JUL 14 2007

.AVIATION...
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS FROM JUNCTION TO
GEORGETOWN IS DRIFTING SOUTH ACROSS THE HILL COUNTRY AND KAUS TERMINAL
AREA. EXPECT VARYING CONDITIONS WITH THIS LINE. IFR CLOUDS FROM
KSAT TO KDRT WILL OCCASIONALLY BECOME BROKEN THRU 15Z. THE SHOWER
AND TSTM ACTIVITY WILL BECOME WIDESPREAD DURING THE AFTERNOON
HOURS WITH THE DOMINANT CEILINGS AT OR ABOVE 4THSD FT THIS
AFTERNOON...IFR CONDITIONS IN THE TSTMS. BY 02Z VFR CEILINGS WILL
LINGER AS ANOTHER ROUND OF NOCTURNAL SHOWERS AND ISOLATED TSTMS
DEVELOP.

&&

.PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUL 14 2007/

DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADARS SHOW SCATTERED SHOWERS AND
THUNDERSTORMS MOVING SOUTHEAST OVER CENTRAL TEXAS ALONG UPPER
SHORT-WAVE AND SURFACE BOUNDARY. THESE WILL MOVE SOUTHEAST ACROSS
SOUTH CENTRAL TEXAS TODAY GENERATING SHOWERS AND THUNDERSTORMS.
WILL GRADE POPS FROM HIGH END CHANCE NORTHEAST TO SLIGHT CHANCE
SOUTHWEST FOR TODAY. HAVE INTRODUCED HEAVY RAINFALL MENTION ALONG
AND NORTHEAST OF A FREDERICKSBURG TO SAN MARCOS TO LA GRANGE LINE.
HOWEVER, WILL HOLD OFF ON WATCH AS HEAVY AMOUNTS WILL BE TOO
LOCALIZED. REMAINDER OF THIS WEEKEND, SEVERAL SHORT-WAVES WILL
DROP INTO DEVELOPING UPPER TROUGH CENTERED OVER THE ARKLATEX AND
EXTENDING SOUTHWEST ALONG THE TEXAS COAST. EXPECT ROUNDS OF
SHOWERS AND THUNDERSTORMS WITH THE PASSAGE OF EACH SHORT-WAVE
INTERACTING WITH SURFACE BOUNDARY AND AMPLE MOISTURE WITH PWS IN
THE 1.6 TO 1.8 INCH RANGE. THE UPPER TROUGH WILL HAVE FORMED ON
MONDAY, THEN MOVE VERY SLOWLY WEST ACROSS TEXAS THE REMAINDER OF
THE WORK WEEK. LIFT, INSTABILITY, AND PWS WILL INCREASE WITH THE
PASSAGE OF THE TROUGH. PERIODS OF LOCALLY HEAVY RAINS ARE EXPECTED
AND MAY LEAD TO SOME FLOODING AS SOILS REMAIN SATURATED FROM RAINS
OF THE LAST FEW WEEKS. RESIDENTS OF AND VISITORS TO SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY SHOULD MONITOR THE LATEST WEATHER
FORECASTS AS THIS RAINFALL EVENT UNFOLDS AS VARIOUS FLOOD PRODUCTS
MAY HAVE TO BE ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  73  93  72  93 /  50  20  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  91  69  92  67  92 /  50  20  30  20  30
DEL RIO INTL AIRPORT           97  75  97  74  95 /  10  20  20  10  20
SAN ANTONIO INTL AIRPORT       90  74  92  72  93 /  30  20  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.